Share

I'm on a new journey to pay-it-forward & with the support of my Groupies/friends...

I'm writing a LAP BAND BOOK!!!


Thursday, October 21, 2010

10/21/10 Health Advocate and NSAIDs

Well, I went off to the PCP Monday. Apparently the pain in my neck is not my DH (LOL), but is definitely from the ladder fall...in fact, it was 'right on schedule' for inflammation.

*Portion of Post Deleted For Lap Band Book

BTW, The PCP gave me the same anti-spasmodic drug (Flexeril) I hijacked from DH…yes, I'm a SPAZ! My range of motion in my arm is better, but not my head…so I'm walking around like Frankenstein with my head bolted to my body…make that a SPAZ FRANKENSTEIN…Hey, I've got my costume!…Just in time for Halloween!

11 comments:

tessierose said...

I have taken NSAIDs since I've been banded, but only for a couple of days at a time and with the blessing of my Doc, however, I have never suffered from reflux or heartburn or any other stomach syptoms in the past, also, meds that usually upset other's stomachs are fine with me. I have had a lot of neck issues and 2 years ago had 2 discs removed and a fusion done. Prior to that, I suffered so much with muscle spasms,it was awful, but deep tissue massage and biofreeze were my life savers, that and alternating ice and heat. Also, I keep flexeril around, if I have one spasm, I'm on it, I don't ever want things to get out of hand. If you are having spasms in your shoulder blade area, I put a tennis ball in a sock and position it over the tight spot and then just get up against a wall and slowly roll the ball around, it really helps with the pain. Good luck and feel better soon. Sorry I practically wrote a book here!

Lynda said...

Hmm...I was told not to take NSAIDS for 10 days prior to surgery because they act like blood thinners and could cause complications during surgery. Nothing was said about not taking them now. In fact, I take Ibuprofen for about a week every month--my surgeon knows this and has not told me to stop.

~Lisa~ (Mrs C) said...

I have been taking NSAID's (Lodine) for my RA for about five years - need them actually. Without them I would be an old crumpled up accordian! My bariatric Doc knows this and understands the reason for the high dosage. What we'll do after lap band, I'm not sure right now tho. Im seeing a new Rheumatologist today - so, we'll see what he has to say as well - will keep you posted!

Other meds in this catagory are Advil, Motrin, Aleve and Aspirin.

I hope you feel better!

Anonymous said...

I take Naproxen every day for OA, with the LB doc's blessing. He said as long as I take them with food, there shouldn't be a problem.

Mo said...

I was already a non NSAID taker, so although I am ok to take the odd one by the renal specialist she did say it had to be taken with a large glass of water.

But to be honest it was good opportunity for me to find alternatives (I am a migraine sufferer and ibuprofen used to nip it in the bud if taken early).

I have to admit I have a large supply of codeine as an alternative for pain, but anything inflammatory I usually go to the Dr.

I have had anti imflammatory alternatives but cannot recall what they are, my Dr's are really good about giving me something else that still relieves the symptoms.

Tina said...

I believe Alieve is an NSAID and I take it. I have in fact a prescription for it in liquid form from my lapband doctor.

I take it for neck aches. Now the sucky part-because the bottle is so huge I left it at home and I am not at home and have a neck ache...darn it all :)

xxxooo I hope your neck feels better soon.

Miss Tori said...

My lapband surgeon was also my gallbladder surgeon. He had me taking Aleve for a couple weeks after my gb surgery.

I think if you can take them for a short period, you'll be ok, but try to stay away from them long term usage (on an extended daily basis).

~Lisa~ (Mrs C) said...

Thought I might be off the Lodine after going to my Rheumatologist - and I am... But, I've been put on a much higer dose NSAID... AND a muscle relaxant, AND 50,000 IU of Vitamin D a week - Mercy! Can't remember the names of the new scripts right now off hand.. I'll keep you posted on what the Bariatric Doc has to say about this new development....

Dinnerland said...

Not taking NSAIDS??? That is nuts, in my opinion. Just sayin'.
I can only speak for myself, but what I do is carefully cut the pill in half (alleve or ibuprofen) and drink a warm beverage as a chaser to make sure that it is flushed through the pouch, stomach area.

No problems to report. But I don' t want to give any bad advice, this is my own experience.
And GOOD FOR YOU!! I am so glad you're taking care of yourself girlfriend.
:-)

Tracie said...

I take Voltaren for part of my Osteo Arthritis pain, I am also on a regular regime of other medications, Neurontin for the nerve pain, Remeron for sleep and I am on a pain medication rotation schedule as I have a tendency to build up tolerance to either Opiates or other pain medications very quickly. (am taking Ultram right now but am due for a change to something else as it has lost effectiveness). I also take my medications after eating some food. I asked my Lapband Doc about the Voltaren and he said I was fine to take it so I keep doing so with his blessing, and I also have blood workups from time to time to check liver function, etc. Have been on the Voltaren for quite a few years. My pain is so severe that nothing relieves it completely sad to say, but there was a time when I tried to do without the Voltaren and noticed a huge difference in the Osteo pain in my hip so I went back on it again. I sure hope you find something you can take, being in that kind of pain is something I know firsthand and it can be difficult. My heart goes out to you.

Tracie said...

I forgot to mention, have you tried something like Biofreeze for the pain? I use it regularly as well and can tell a difference when I put it on, at least it is a temporary relief, better than none. I also have a compound pain cream made up for me by the Pain clinic where I go to every three months for my meds and to check in. It includes Lidocaine and some other medications and has helped somewhat.

Related Posts with Thumbnails